Download this article
 Download this article For screen
For printing
Recent Issues

Volume 17
Issue 2, 183–362
Issue 1, 1–182

Volume 16, 5 issues

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Author Index
Coming Soon
Other MSP Journals
This article is available for purchase or by subscription. See below.
Almost strongly unital rings

Greg Oman and Evan Senkoff

Vol. 16 (2023), No. 3, 453–465

Recently Oman and Stroud (Involve 13:5 (2020), 823–828) determined all rings R for which every subring of R has an identity (which need not be the identity of R), calling such rings strongly unital. We extend this work to determine the rings S for which every proper subring of S has an identity, yet S does not, calling such rings almost strongly unital. We conclude by classifying the rings T for which a subring R of T has an identity if and only if there is a subring S of T such that R S T.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at
or by using our contact form.

Or, you may purchase this single article for USD 30.00:

Artinian ring, commutative ring, nilpotent element, reduced ring, strongly unital ring
Mathematical Subject Classification
Primary: 13A99
Secondary: 13M99, 13E10
Received: 22 January 2022
Revised: 19 July 2022
Accepted: 19 July 2022
Published: 10 August 2023

Communicated by Scott T. Chapman
Greg Oman
Department of Mathematics
University of Colorado
Colorado Springs, CO
United States
Evan Senkoff
Department of Mathematics
University of Colorado
Colorado Springs, CO
United States